Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 1, NWS El Paso, TX

January 17, 20196 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Jan 17, 2019, 5:02 AM MST for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Jan 18, 2019, 8:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2019, 5:02 AM MST (12:02 UTC)
In effect from
Jan 18, 2019, 8:00 AM MST
Expired
Jan 18, 2019, 7:00 PM MST
In force
11 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2019-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2019-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2291 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

658 
WWUS74 KEPZ 171202
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
502 AM MST Thu Jan 17 2019

...Strong winds develop over the area Friday morning and afternoon...

.A Pacific winter storm will move through the area on Friday,
allowing strong winds of 25 to 35 mph to develop. Winds will pick
up throughout the morning and reach their strongest speeds by
early afternoon. The storm will drop rain and snow showers over
the mountains, though snowfall is expected to remain light. A few
rain showers could also fall over the lowlands in the afternoon.

NMZ401>417-TXZ418>424-172300-
/O.NEW.KEPZ.WI.Y.0001.190118T1800Z-190119T0200Z/
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Cliff, Buckhorn, Gila Hot Springs, 
Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, 
Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, 
Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, 
Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, 
Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, 
Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, 
Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, 
Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, 
Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, 
West El Paso, Upper Valley, East and Northeast El Paso, Socorro, 
Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, 
Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, 
and Indian Hot Springs
502 AM MST Thu Jan 17 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect from 11 AM to 7 PM MST
Friday. 

* TIMING...Strong winds will pick up late morning and last into 
  the early evening hours.

* WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 50
  mph possible over higher exposed terrain of the mountains.

* IMPACTS...Cross winds will make driving difficult, especially
  for high-profile vehicles. Blowing dust is possible across the
  southern desert areas, with reduced visibilities in dust prone
  areas such as the Lordsburg Playa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Hefner
4 follow-up statements
623 
WWUS74 KEPZ 172204
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
304 PM MST Thu Jan 17 2019

...Strong winds develop over the area Friday morning and
afternoon...

.A Pacific winter storm will move through the area on Friday,
allowing strong winds of 25 to 35 mph to develop. Winds will pick
up throughout the morning and reach their strongest speeds by
early afternoon. The storm will drop rain and snow showers over
the mountains, though snowfall is expected to remain light. A few
rain showers could also fall over the lowlands in the afternoon.

NMZ402-403-408-180615-
/O.EXT.KEPZ.WI.Y.0001.190118T1500Z-190119T0200Z/
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, 
Hillsboro, and Winston
304 PM MST Thu Jan 17 2019

...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 7 PM MST FRIDAY...

* TIMING...Strong winds will pick up in the morning and last into
  the early evening hours. 

* WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 
  55 mph possible over higher exposed terrain of the mountains. 

* IMPACTS...Cross winds will make driving difficult, especially 
  for high-profile vehicles. Blowing dust is possible across the 
  southern desert areas, with reduced visibilities in dust prone 
  areas such as the Lordsburg Playa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ401-404>407-409>417-TXZ418>424-180615-
/O.CON.KEPZ.WI.Y.0001.190118T1800Z-190119T0200Z/
Upper Gila River Valley-Southwest Desert/Lower Gila River Valley-
Lowlands of the Bootheel-Uplands of the Bootheel-
Southwest Desert/Mimbres Basin-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Cliff, Buckhorn, Gila Hot Springs, 
Mule Creek, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, 
Hachita, Cloverdale, Deming, Columbus, Truth Or Consequences, 
Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, 
Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, 
Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, 
Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, 
Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, 
West El Paso, Upper Valley, East and Northeast El Paso, Socorro, 
Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, 
Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, 
and Indian Hot Springs
304 PM MST Thu Jan 17 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY...

* TIMING...Strong winds will pick up late morning and last into 
  the early evening hours. 

* WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 
  55 mph possible over higher exposed terrain of the mountains. 

* IMPACTS...Cross winds will make driving difficult, especially 
  for high-profile vehicles. Blowing dust is possible across the 
  southern desert areas, with reduced visibilities in dust prone 
  areas such as the Lordsburg Playa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Crespo
724 
WWUS74 KEPZ 180618
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1118 PM MST Thu Jan 17 2019

...Strong winds develop over the area Friday morning and
afternoon...

.A Pacific winter storm will move through the area on Friday,
allowing strong winds of 25 to 35 mph to develop. Winds will pick
up throughout the morning and reach their strongest speeds by
early afternoon. The storm will drop rain and snow showers over
the mountains, though snowfall is expected to remain light. A few
rain showers could also fall over the lowlands in the afternoon.

NMZ401-404>407-409>417-TXZ418>424-181500-
/O.CON.KEPZ.WI.Y.0001.190118T1800Z-190119T0200Z/
Upper Gila River Valley-Southwest Desert/Lower Gila River Valley-
Lowlands of the Bootheel-Uplands of the Bootheel-
Southwest Desert/Mimbres Basin-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Cliff, Buckhorn, Gila Hot Springs, 
Mule Creek, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, 
Hachita, Cloverdale, Deming, Columbus, Truth Or Consequences, 
Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, 
Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, 
Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, 
Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, 
Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, 
West El Paso, Upper Valley, East and Northeast El Paso, Socorro, 
Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, 
Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, 
and Indian Hot Springs
1118 PM MST Thu Jan 17 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY...

* TIMING...Strong winds will pick up late morning and last into 
  the early evening hours. 

* WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 
  55 mph possible over higher exposed terrain of the mountains. 

* IMPACTS...Cross winds will make driving difficult, especially 
  for high-profile vehicles. Blowing dust is possible across the 
  southern desert areas, with reduced visibilities in dust prone 
  areas such as the Lordsburg Playa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ402-403-408-181500-
/O.CON.KEPZ.WI.Y.0001.190118T1500Z-190119T0200Z/
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, 
Hillsboro, and Winston
1118 PM MST Thu Jan 17 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM MST FRIDAY...

* TIMING...Strong winds will pick up in the morning and last 
  into the early evening hours. 

* WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 
  55 mph possible over higher exposed terrain of the mountains. 

* IMPACTS...Cross winds will make driving difficult, especially 
  for high-profile vehicles. Blowing dust is possible across the 
  southern desert areas, with reduced visibilities in dust prone 
  areas such as the Lordsburg Playa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
325 
WWUS74 KEPZ 181435
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
735 AM MST Fri Jan 18 2019

...Strong winds will be developing this morning across the area...

.A Pacific winter storm will move through the area on this morning
and afternoon, allowing strong winds of 25 to 35 mph to develop. 
Winds will pick up throughout the morning and reach their 
strongest speeds by early afternoon. The storm will drop rain and 
snow showers over the mountains, though snowfall is expected to 
remain light. A few rain showers could also fall over the lowlands
in the afternoon.

NMZ401-404>407-409>417-TXZ418>424-182315-
/O.CON.KEPZ.WI.Y.0001.190118T1800Z-190119T0200Z/
Upper Gila River Valley-Southwest Desert/Lower Gila River Valley-
Lowlands of the Bootheel-Uplands of the Bootheel-
Southwest Desert/Mimbres Basin-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Cliff, Buckhorn, Gila Hot Springs, 
Mule Creek, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, 
Hachita, Cloverdale, Deming, Columbus, Truth Or Consequences, 
Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, 
Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, 
Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, 
Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, 
Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, 
West El Paso, Upper Valley, East and Northeast El Paso, Socorro, 
Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, 
Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, 
and Indian Hot Springs
735 AM MST Fri Jan 18 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

* TIMING...Strong winds will pick up late morning and last into 
  the early evening hours. 

* WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 
  55 mph possible over higher exposed terrain of the mountains. 

* IMPACTS...Cross winds will make driving difficult, especially 
  for high-profile vehicles. Blowing dust is possible across the 
  southern desert areas, with reduced visibilities in dust prone 
  areas such as the Lordsburg Playa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ402-403-408-182315-
/O.CON.KEPZ.WI.Y.0001.190118T1500Z-190119T0200Z/
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, 
Hillsboro, and Winston
735 AM MST Fri Jan 18 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...Strong winds will pick up in the morning and last 
  into the early evening hours. 

* WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 
  55 mph possible over higher exposed terrain of the mountains. 

* IMPACTS...Cross winds will make driving difficult, especially
  for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Hefner
861 
WWUS74 KEPZ 182229
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
329 PM MST Fri Jan 18 2019

...Strong west and northwest winds across the area through this
evening...

.A winter storm system with an associated cold front, moving 
through the area today, is keeping strong winds of 25 to 35 mph 
across the region into the early evening hours. Very little rain
or snow is expected across the region with this system, but strong
winds and gusty conditions will continue across the entire region.
Areas of blowing dust are likely, but should settle quickly after
sunset. Winds will turn toward the northwest and north through the
middle and afternoon hours as the front pushes through. Winds will
slacken through the mid-evening hours.

NMZ401-404>407-409>417-TXZ418>424-190200-
/O.CON.KEPZ.WI.Y.0001.000000T0000Z-190119T0200Z/
Upper Gila River Valley-Southwest Desert/Lower Gila River Valley-
Lowlands of the Bootheel-Uplands of the Bootheel-
Southwest Desert/Mimbres Basin-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Cliff, Buckhorn, Gila Hot Springs, 
Mule Creek, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, 
Hachita, Cloverdale, Deming, Columbus, Truth Or Consequences, 
Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, 
Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, 
Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, 
Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, 
Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, 
West El Paso, Upper Valley, East and Northeast El Paso, Socorro, 
Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, 
Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, 
and Indian Hot Springs
329 PM MST Fri Jan 18 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...Strong winds to continue into the evening hours, before
  slackening in the few hours after sunset.
 
* WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 
  55 mph possible over higher exposed terrain of the mountains. 

* IMPACTS...Cross winds will make driving difficult, especially 
  for high-profile vehicles. Blowing dust is possible across the 
  southern desert areas, with reduced visibilities in dust prone 
  areas such as the Lordsburg Playa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ402-403-408-190200-
/O.CON.KEPZ.WI.Y.0001.000000T0000Z-190119T0200Z/
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, 
Hillsboro, and Winston
329 PM MST Fri Jan 18 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...Strong winds to continue into the evening hours, before
  slackening in the few hours after sunset.

* WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 
  55 mph possible over higher exposed terrain of the mountains. 

* IMPACTS...Cross winds will make driving difficult, especially 
  for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Bird

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 17, 4:43 AM MST, 19 minutes earlier.

Area forecast discussion, Jan 17, 4:43 AM MST, 19 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
443 AM MST Thu Jan 17 2019

.SYNOPSIS...
One more pleasant day today as southwest flow aloft continues,
pushing some higher clouds across the area but also keeping
temperatures about 5 to 8 degrees above normal. A rapidly moving
winter storm pushes into our area on Friday, spreading some
showers to the Borderland, though limited mostly to the mountains,
where 1-3 inches of snow are possible above 7000 feet. Winds will
increase across the entire area by late morning and afternoon,
with west winds of 25 to 35 mph with gusts to 45 mph. The storm
exits Friday evening, leaving behind a sunny but cooler Saturday.
High pressure moves in Sunday and Monday for much warmer
temperatures. However more winds on Monday as weaker Pacific storm
passes by just our north.

&&

.DISCUSSION...
Looks like a bit of a rollercoaster weather wise over the next
week as we bounce back and forth between unseasonably warm
weather and cool weather. In the near term, continued split flow
will bring a weak disturbance over the Baja across northern Mexico
through this evening. This will continue to push some higher
clouds over the area through this evening, but little else.

Friday...our winter storm is still on schedule but models have
backed off relatively high QPF numbers. This makes sense as models
have been advertising PWs of .30-.40 inches over the mountains for
several runs. Associated surface cold front will drop down from
the northwest, with strong winds ahead of it. Have decided to
issue Wind Advisory due to this. Models show low level winds of
30-35 mph. Mixing heights from prog soundings only look to be
about 750 mb, which show about 40-45 mph. Snow levels will fall
quickly to around 6000 ft by late afternoon. Both NAM/GFS show
rapid drying out (dewpoints of 15-25 degrees) behind front, so
precip should end by late afternoon. Mountains could still see 1-3
inches of snow, especially above 7000 ft. Temperatures tricky to
forecast. Most places will probably see early day highs not too
much cooler than today (the northern zones may see midnight or
early morning highs).

Saturday and Sunday...upper ridge builds in rapidly behind
exiting storm and ahead of next Pacific storm system. Highs
Saturday should be about 5-10 degrees cooler than Friday, but then
warm back above normal on Sunday.

Monday (Martin Luther King Day)...warm temperatures will continue
but next storm sweeps across northern New Mexico and the central
Rockies. Precip likely will remain north of the area but strong
upper trough does reach the mountains Monday night, so did include
low POPs for the mountains Monday night. Winds will pick up again,
perhaps into the low end Wind Advisory criteria.

Remainder of next week...looks to remain dry as upper ridge
builds over the western U.S. and we remain in the dry northwest
flow. Temperatures will remain a bit below normal.

&&

.AVIATION...Valid 17/12Z-18/12Z...
P6SM SCT150 SCT-BKN250 through much of the period. Winds less
than 10 kts this morning; becoming south/southwest 7-12 kts this
afternoon.

&&

.FIRE WEATHER...
One last sunny, warm day today with highs well above normal.
Pacific winter storm moves in Friday with some light mountain snow
and a few lowland rain showers expected. Winds will increase
significantly, reaching 25-35 mph by late morning and afternoon.
Clear skies again for the weekend, with below normal high
temperatures Saturday warming back above normal on Sunday. Another
storm moves across New Mexico Monday. Just a few mountain snow
showers possible, but winds will increase back to 25-35 mph.

Min RHs will remain mostly 25-35 percent through the weekend. Vent
rates will be poor today but should be good-excellent Friday with
the strong winds moving in. Vent rates back to poor for the
weekend as winds subside.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 67  46  63  37 /   0   0  10   0
Sierra Blanca           67  41  63  35 /   0   0   0   0
Las Cruces              65  41  60  34 /   0   0  10   0
Alamogordo              63  40  58  32 /   0   0  20   0
Cloudcroft              47  31  37  22 /   0   0  30   0
Truth or Consequences   61  39  56  32 /   0   0  20   0
Silver City             60  37  44  30 /   0  10  40   0
Deming                  65  39  58  31 /   0   0  10   0
Lordsburg               64  39  55  31 /   0   0  20   0
West El Paso Metro      66  45  61  37 /   0   0  10   0
Dell City               68  40  63  35 /   0   0   0   0
Fort Hancock            70  43  66  36 /   0   0   0   0
Loma Linda              64  42  57  34 /   0   0  10   0
Fabens                  68  44  64  36 /   0   0   0   0
Santa Teresa            65  42  62  35 /   0   0  10   0
White Sands HQ          65  42  60  35 /   0   0  10   0
Jornada Range           64  39  59  32 /   0   0  10   0
Hatch                   65  39  60  33 /   0   0  10   0
Columbus                66  40  61  33 /   0   0   0   0
Orogrande               63  40  60  33 /   0   0  10   0
Mayhill                 58  38  46  27 /   0   0  30   0
Mescalero               55  35  44  25 /   0   0  30   0
Timberon                54  34  45  25 /   0   0  30   0
Winston                 59  34  47  25 /   0  10  40   0
Hillsboro               63  38  53  30 /   0   0  20   0
Spaceport               62  38  58  32 /   0   0  10   0
Lake Roberts            59  33  43  26 /   0  10  50   0
Hurley                  61  38  44  29 /   0   0  30   0
Cliff                   62  35  48  26 /   0  10  40   0
Mule Creek              60  38  48  28 /   0  10  50   0
Faywood                 62  38  45  30 /   0   0  20   0
Animas                  65  39  58  32 /   0   0   0   0
Hachita                 65  37  59  30 /   0   0   0   0
Antelope Wells          66  40  60  31 /   0   0   0   0
Cloverdale              65  40  55  32 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 11 AM to 7 PM MST Friday for NMZ401>417.

TX...Wind Advisory from 11 AM to 7 PM MST Friday for TXZ418>424.

&&

17 Hefner
Hazardous weather outlook, Jan 16, 7:00 AM MST, 22 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
700 AM MST Wed Jan 16 2019

NMZ404>407-409>413-417-TXZ418>424-171400-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Southern Tularosa Basin-Otero Mesa-Western El Paso County-
Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
700 AM MST Wed Jan 16 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Windy with isolated showers on Friday. Winds 25 to 35 mph. Winds
may make driving difficult due to cross winds and local blowing
dust. Windy again on Monday with some blowing dust.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NMZ401>403-408-414>416-171400-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
700 AM MST Wed Jan 16 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest New Mexico.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Windy with scattered rain and snow showers Friday. Winds 25 to 35
mph. 2 to 4 inches of snow possible. Motorists are urged to use
caution as strong cross winds and some slick roads due to snow
could make driving hazardous. Windy again on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Hefner

Nearby

Wind Advisories in New Mexico, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.